Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 15, 2021Russell County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 15, 2021, 5:59 PM CDT for Russell County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 5:59 PM CDT (22:59 UTC)
Expired
Jun 15, 2021, 6:45 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL

County Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS84 KBMX 152259
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
559 PM CDT Tue Jun 15 2021
 
ALZ045-046-048-050-152345-
Macon AL-Bullock AL-Russell AL-Barbour AL-
559 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BULLOCK...SOUTHEASTERN
MACON...NORTHERN BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 645
PM CDT...

At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Uchee to near Hurtsboro to
near Guerryton. Movement was southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hurtsboro, Midway, Hawkinsville, Uchee, Spring Hill, Comer, Barbour
County Public Lake Dam, Guerryton, Davisville, Warriorstand,
Batesville, Twin Springs, Creek Stand, Rutherford, Lugo, Three Notch,
Hatchechubbe and Mount Andrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8507 3191 8525 3196 8560 3233 8567
      3237 8540 3234 8527
TIME...MOT...LOC 2259Z 332DEG 24KT 3224 8531 3217 8542 3220 8559 

$$

32/Davis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:48 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 15, 1:48 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
148 PM CDT Tue Jun 15 2021

.UPDATE...
Long Term Update.

&&

.SHORT TERM...
/Updated at 1232 PM CDT Tue Jun 15 2021/

Today through Wednesday.

Features of Interest.

A long wave trough extends from Southeast Canada southwest into
the Tennessee Valley region while broad deep-layer ridging was
positioned over the Four Corners Region. A surface cold front was
analyzed across the northern third of the forecast area and was
continuing to advance south as a northerly flow prevailed from the
surface through the mid and upper levels.

Microburst Risk Assessment.

The presence of strong low-level instability across the far
southern counties and drier air arriving from the north aloft will
continue to support a wet microburst risk for any thunderstorms
that can develop vertically aloft. This risk will decrease with
time through the afternoon hours as drier air aloft becomes
unfavorable for convective development.

Today.

A few high clouds will continue to move south across the area
while a surface cold front moves south across the area. Expect
breezy north winds at times with speeds from 10-20 mph possible
with deep vertical mixing.

There will be a small chance of some shower and thunderstorm
activity across the southern third of the area this afternoon into
early evening, but confidence has decreased more as late morning
visible satellite imagery depicts the cumulus field developing to
the south of the forecast area and quickly advecting south toward
the Gulf Coast. I will keep low-end PoPs in across the south in
case a few showers/storms can develop. Any thunderstorms that can
develop may produce strong winds due to favorable wet microburst
conditions aloft.

Highs will range from the upper 80s north to the mid 90s south
with heat index values approaching the century mark across the
south due to the residual higher dew points.

Tonight.

Northerly flow from the surface into the mid and upper levels will
usher in dry air across the entire area with precipitable water
values decreasing into the 0.60-0.70 inch range.

Expect clear skies across the area tonight with north winds 4-8
mph. We will enjoy lows tonight ranging from the upper 50s north
and east to readings in the lower 60s south and west.

Wednesday.

Dry conditions will persist on Wednesday with precipitable water
values around 0.80 inches across the area. We will experience
northwest flow aloft as the forecast area becomes positioned
between broad and expansive ridging over the Four Corners States
and a deep Trough to our east.

Expect mostly sunny skies on Wednesday with north to northeast
winds 6-12 mph. Highs will range from the upper 80s north and east
to the low 90s southeast.

05

.LONG TERM...
/Updated at 0146 PM CDT Tue Jun 15 2021/

Following a period of dry, sunny conditions, a significant pattern
change is becoming a greater possibility during the Saturday to
Monday time frame relating to the organization and evolution of a
tropical disturbance currently situated over the Bay of Campeche.
This system is forecast to begin moving northward on Thursday and
Friday which will result in moist, southerly flow and increasing
cloud cover across Central AL on Friday. Thereafter, the extended
forecast will become highly dependent on the track of the system
which will become better resolved over the next couple of days.
Based on trends, made small adjustments to rain chances for this
weekend and included Likely PoPs for Monday.

86

Previous long-term discussion:
/Updated at 0356 AM CDT Tue Jun 15 2021/

Wednesday night through Monday.

Drier air will continue to move in from the north Wednesday night
with PWAT values falling below 0.8 inches for much of the forecast
area. This will promote radiational cooling with temperatures
expected to fall into the upper 50s to mid 60s for lows Thursday
morning. Rain-free conditions will continue through Friday morning
with this airmass remaining in place to the north of a potential
tropical system in the Gulf of Mexico. The envelope of higher
moisture content surrounding this system is expected to move
inland Friday night through the weekend, resulting in enhanced
rain chances through Monday and the potential for heavy rainfall.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

VFR conditions will persist through this cycle.

A weak surface cold front was analyzed across Central Alabama
late this morning while aloft, longwave troughing extended from
Southeast Canada into the Tennessee Valley region.

South of the weak front, visible satellite imagery shows some
cumulus developing to the south of our forecast area, but there
will remain a small chance of a widely isolated
shower/thunderstorm across the far southern portion of the
forecast area through early this evening. The potential is too low
to include in the MGM or TOI TAF. Otherwise, expect clear skies
areawide overnight. Low-level winds will become northerly areawide
this afternoon and may be breezy at times with speeds from 7-14
kts. Expect light north winds overnight generally less than 5 kts.
A northerly flow in the low levels will persist into Wednesday
with speeds from 6-12 kts.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

05

&&

.FIRE WEATHER...

Much drier air will move in behind a southward moving front today.
A stray shower or storm cannot be ruled out along the front
across the southern counties. Winds will shift from northwest to
north behind the front and continue northerly through Thursday.
Minimum RH values today should range from 30 to 45 percent each
afternoon through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  87  59  88  63 /   0   0   0   0   0
Anniston    59  87  61  88  65 /   0   0   0   0   0
Birmingham  62  89  63  90  66 /   0   0   0   0   0
Tuscaloosa  61  90  64  90  67 /   0   0   0   0   0
Calera      61  87  63  89  66 /   0   0   0   0   0
Auburn      63  88  64  89  67 /  10   0   0   0   0
Montgomery  63  90  64  92  68 /  20   0   0   0   0
Troy        63  90  63  92  68 /  20   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 15, 4:06 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
406 AM CDT Tue Jun 15 2021

ALZ011>015-017>050-161215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
406 AM CDT Tue Jun 15 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Minor flooding continues along the Tombigbee River basin. Please see
River Flood Statements for the latest information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor flooding is expected to continue along portions of the
Tombigbee River basin through Saturday. Please see River Flood
Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 15, 5:14 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT Tue Jun 15 2021

ALZ045-047-048-152300-
Lee AL-Macon AL-Russell AL-
514 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEE...EASTERN MACON
AND WEST CENTRAL RUSSELL COUNTIES UNTIL 600 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuskegee National Forest, or near Notasulga, moving southeast at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Auburn, Tuskegee, Notasulga, Hurtsboro, Uchee, Tuskegee National
Forest, Society Hill, Warriorstand, I 85 Rest Area, Uphapee Creek,
Creek Stand, Marvyn and Moton Field Municipal Airport.

LAT...LON 3235 8524 3222 8543 3223 8544 3223 8552
      3249 8572 3260 8555
TIME...MOT...LOC 2213Z 319DEG 23KT 3249 8558

08
Special weather statement, Jun 15, 5:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
559 PM CDT Tue Jun 15 2021

ALZ045-046-048-050-152345-
Macon AL-Bullock AL-Russell AL-Barbour AL-
559 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BULLOCK...SOUTHEASTERN
MACON...NORTHERN BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 645
PM CDT...

At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Uchee to near Hurtsboro to
near Guerryton. Movement was southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hurtsboro, Midway, Hawkinsville, Uchee, Spring Hill, Comer, Barbour
County Public Lake Dam, Guerryton, Davisville, Warriorstand,
Batesville, Twin Springs, Creek Stand, Rutherford, Lugo, Three Notch,
Hatchechubbe and Mount Andrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8507 3191 8525 3196 8560 3233 8567
      3237 8540 3234 8527
TIME...MOT...LOC 2259Z 332DEG 24KT 3224 8531 3217 8542 3220 8559

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:45 PM CDTSpecial Weather StatementBMXMacon30 min
Jun 14, 9:46 PM CDTSpecial Weather StatementBMXCoosa29 min
Jun 15, 5:14 PM CDTSpecial Weather StatementBMXMacon46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.